Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 10, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 5, 2008, 3:32 AM HST for Hawaii County, Hawaii. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2008, 3:32 AM HST (13:32 UTC)
- Expired
- Apr 5, 2008, 7:23 AM HST
- In force
- 4 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 051332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST SAT APR 5 2008 ...SUMMIT WINDS DIMINISHED BUT STILL STRONG... .ALTHOUGH WINDS ACROSS THE SUMMITS OF THE BIG ISLAND HAVE WEAKENED...A DYNAMIC LOW IN THE MIDDLE ATMOSPHERE WILL KEEP THEM MODERATELY STRONG UNTIL EARLY THIS EVENING. THE SITUATION AT THE SUMMITS IS NO LONGER AS DANGEROUS AS IT WAS...BUT CAUTION IS STILL ADVISED TO PREVENT DAMAGE AND INJURIES. HIZ028-060245- /O.CAN.PHFO.HW.W.0001.000000T0000Z-080405T1600Z/ /O.NEW.PHFO.WI.Y.0010.080405T1332Z-080406T0400Z/ BIG ISLAND SUMMITS- 332 AM HST SAT APR 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... WINDS ACROSS THE SUMMITS WILL BLOW AT 30 TO 40 MILES AN HOUR WITH STRONGER GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE CAREFUL. $$
1 follow-up statement
000 WWHW70 PHFO 051723 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 723 AM HST SAT APR 5 2008 ...WIND ADVISORY CANCELLED... .WINDS HAVE DECREASED OVER THE BIG ISLAND SUMMITS. HIZ028-051830- /O.CAN.PHFO.WI.Y.0010.000000T0000Z-080406T0400Z/ BIG ISLAND SUMMITS- 723 AM HST SAT APR 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 4, 8:30 PM HST, 7 hours 2 minutes earlier.
Area forecast discussion, Apr 4, 8:30 PM HST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST FRI APR 4 2008 .SYNOPSIS... COOL NORTHERLY WINDS ACROSS THE MAIN HAWAIIAN ISLANDS WILL BECOME MORE EASTERLY THROUGH MONDAY. RAINFALL WILL BE SPARSE IN THE CURRENT AIR MASS...BUT THE RETURNING TRADES WILL BRING INCREASING SHOWERS FROM MONDAY THROUGH WEDNESDAY...MOSTLY TO WINDWARD SLOPES. && .DISCUSSION... ALTHOUGH A LARGE UPPER RIDGE PREVAILED ACROSS THE MAIN HAWAIIAN ISLANDS...A DEEP UPPER LOW EMBEDDED WITHIN IT JUST EAST OF THE ISLANDS BROUGHT STRONG NORTHERLY WINDS TO THE SUMMITS OF THE BIG ISLAND. THIS LOW DESTABILIZED THE AIR MASS TO SOME EXTENT...BUT EVIDENTLY NOT ENOUGH TO OVERCOME THE GENERAL SUBSIDENCE PRODUCED BY THE SURROUNDING RIDGE. COOL TEMPERATURES NEAR THE SURFACE ALSO HELPED TO LIMIT CONVECTION. THE SURFACE REFLECTION OF THE UPPER LOW DID INDEED STIR UP CONSIDERABLE SHOWER ACTIVITY EAST OF 150W...BUT THE NORTHERLY FLOW ALONG ITS WEST FLANK REMAINED COOL AND RELATIVELY DRY. THUS...RAINFALL ACROSS THE ISLANDS WAS BOTH SPARSE AND LIGHT. HOWEVER...THE MOISTURE ASSOCIATED WITH THE SURFACE LOW AND THE DISSIPATED FRONTAL CLOUD BAND ORIGINALLY ATTACHED TO IT LINGERED TO THE EAST THROUGH SOUTHEAST OF THE STATE. AS THE SURFACE HIGH PRESSURE TO THE NORTH SHIFTS FURTHER EAST FROM SUNDAY INTO MONDAY... GUIDANCE AGREES IN PREDICTING THAT THE PREVAILING FLOW ACROSS THE ISLANDS WILL BECOME NORTHEASTERLY...APPROACHING CLIMATOLOGY. THESE MORE EASTERLY WINDS THEN WILL DRAG THE REMAINING ATMOSPHERIC MOISTURE BACK OVER THE ISLANDS. MORE RECENT MODEL RUNS DIFFER FROM EARLIER ONES IN SUGGESTING THAT THE BULK OF THIS MOISTURE MAY ARRIVE ON THE TRADES AS EARLY AS MONDAY NIGHT...PERHAPS 24 TO 36 HOURS FASTER THAN PREVIOUSLY EXPECTED. WITH THE UPPER LOW STILL LANGUISHING OVERHEAD...THE RESULTING TRADE-WIND SHOWERS COULD BE QUITE WIDESPREAD AND POSSIBLY EVEN LOCALLY HEAVY. IT MAY BE THE PROBLEM OF THE NIGHT TO DETERMINE JUST HOW SOON THIS ACTIVITY WILL ARRIVE AND HOW STRONG IT WILL BECOME. GUIDANCE ALSO HINTS THAT THE PREVAILING FLOW MAY BECOME MORE SOUTHEASTERLY AROUND WEDNESDAY...PERHAPS UNDER THE INFLUENCE OF A TROUGH SOUTH OF THE ISLANDS. THE CURRENT FORECAST INCLUDES THIS SCENARIO...THOUGH A MORE TYPICAL TRADE-WIND FLOW MAY ALSO OCCUR. IN ANY CASE...BY THURSDAY OR FRIDAY THE BULK OF THE MOISTURE WILL PASS WEST OF THE ISLANDS...AND THE TRADES ARE EXPECTED TO MODERATE...LEADING TO MORE TYPICAL DRY TRADE-WIND CONDITIONS. && .MARINE... THE KAILUA/MOKAPU BUOY SHOWED THAT A MODERATELY LARGE SWELL ARRIVED FROM A DISTANT STORM NORTHEAST OF THE ISLANDS. SURF ALONG THE AFFECTED EAST-FACING SHORES WILL RANGE FROM 5 TO 8 FEET THIS EVENING...THEN SUBSIDE TO BELOW THE 8-FOOT ADVISORY THRESHOLD BY SATURDAY AFTERNOON. WHILE IT LASTS...THIS SWELL MAY CAUSE HARBOR SURGES IN BOTH KAHULUI AND HILO HARBORS. THE SWELL FROM THE WEST NORTHWEST EXPECTED TO ARRIVE ON SATURDAY IS FORECAST TO STAY BELOW THE ADVISORY LEVELS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 12 PM HST SATURDAY FOR KAUAI WINDWARD- OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-LANAI MAKAI-MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. HIGH WIND WARNING UNTIL 6 AM HST SATURDAY FOR BIG ISLAND SUMMITS. && RYSHKO
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:22 PM HST | High Wind Warning | HFO | Hawaii | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.